Tornadoes · United States · Florida · 2022
EF0 tornado, Yent Place, Florida, December 14, 2022
This EF0 tornado ran 0.3 miles across Franklin County on December 14, 2022, touching down at 8:54 PM EST and reaching 210 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- December 14, 2022
- Touchdown
- 8:54 PM EST (01:54 UTC)
- Lifted
- 8:56 PM EST (01:56 UTC)
- On the ground
- 2 minutes
- Path length
- 0.3 miles (0.5 km)
- Path width
- 210 yards (192 m)
- Deaths
- 0
- Injuries
- 0
- County
- Franklin County
- Touchdown point
- 29.923, -84.734
- Lift-off point
- 29.928, -84.734
- Record number
- 2212141954-01
What the Weather Service recorded
A strong cold front moved through the area during the Dec 14-15 time frame, bringing with it a round of beneficial rainfall. A few severe storms also occurred across the tri-state area, including a few tornadoes.
A brief EF0 tornado with max winds estimated at 85 mph touched down about 0.75 miles north of New River Primitive Campsite 8 in the Tates Hell State Forest. The tornado tracked to the northeast towards the New River, where it lifted. Through its path, a few larger pine trees were snapped, and several smaller pine trees were snapped or uprooted before lifting.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
14 minutes of warning. NWS TAE issued a tornado warning for this county at 01:40 UTC, 14 minutes before the tornado touched down, in force until 02:17 UTC.
The county was under a tornado watch, issued at 00:01 UTC and running to 07:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 08:43 UTC | 06:00 UTC | Rip Currents Statement | TAE |
| 23:16 UTC | 00:00 UTC | Severe Thunderstorm Warning | TAE |
| 23:19 UTC | 23:45 UTC | Tornado Warning | TAE |
| 23:43 UTC | 00:15 UTC | Tornado Warning | TAE |
| 23:56 UTC | 00:45 UTC | Severe Thunderstorm Warning | TAE |
| 00:01 UTC | 07:00 UTC | Tornado Watch | TAE |
| 00:20 UTC | 00:45 UTC | Tornado Warning | TAE |
| 00:36 UTC | 00:55 UTC | Tornado Warning | TAE |
| 00:41 UTC | 01:21 UTC | Severe Thunderstorm Warning | TAE |
| 01:19 UTC | 01:45 UTC | Tornado Warning | TAE |
| 01:40 UTC | 02:17 UTC | Tornado Warning | TAE |
| 02:16 UTC | 02:27 UTC | Tornado Warning | TAE |
| 07:02 UTC | 11:13 UTC | Tornado Watch | TAE |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Enhanced Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 00:38 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the tornado touched down at Dec 14, 8:51 PM EST, 3 minutes earlier.
Area forecast discussion, Dec 14, 8:51 PM EST, 3 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
851 PM EST Wed Dec 14 2022
...New NEAR TERM, MARINE...
.NEAR TERM...
(Through Thursday)
Issued at 846 PM EST Wed Dec 14 2022
Ongoing scattered showers and thunderstorms, some severe, will
continue through the next few hours. The main line of storms is
expected to reach the western counties of the CWA beginning around
9pm CT and march east through the night into tomorrow morning.
Strong wind gusts and a few tornadoes are the main concerns. A
Tornado Watch is currently in effect through 2am ET. Be sure to
have multiple ways to receive warnings, especially while you're
sleeping tonight!
The QLCS will begin to gradually weaken as upper level support
moves off to the north and the stable layer near the surface
strengthens with eastern extent. The QLCS is expected to move out
of the CWA by the late morning, ushering in clear and dry
conditions as high pressure builds in its wake. High temperatures
are expected to range from the low 60s to low 70s and overnight
lows will drop into the low 40s as a dry, cold continental airmass
envelops the region.
&&
.SHORT TERM...
(Thursday night through Friday night)
Issued at 358 PM EST Wed Dec 14 2022
In the wake of the strong cold frontal passage on Thursday, a much
cooler and drier air mass is in store for Thursday Night. Lows
away the coast will range from the mid-30s to mid-40s. A continued
dry air mass through Friday Night as high pressure gradually
builds in. High temperatures on Friday mostly in the 60s, which is
near average, falling back to the mid-30s to mid-40s Friday
Night.
&&
.LONG TERM...
(Saturday through Tuesday)
Issued at 358 PM EST Wed Dec 14 2022
From this weekend into the middle of next week, we'll be watching
a couple southern stream systems lead to the development of waves
of low pressure in the gulf. The first opportunity for showers is
Saturday and Saturday Night, with the highest chances south of a
Valdosta to Panama City line. The next chance of precip looks to
be Monday Night thru Tuesday Night, and may be more significant.
Overall, with low tracks expected to remain south of the area, we
kept thunder out of the forecast, as instability is lacking attm.
The bigger story may be highs only reaching the 50s this weekend
into early next week, and combined with the aforementioned clouds/
precip, would make it feel raw at times. The precip timing as well
as temps will be fine tuned, as there is uncertainty. For example,
temps have the potential to run warmer than currently forecast.
&&
.AVIATION...
(00Z TAFS)
Issued at 629 PM EST Wed Dec 14 2022
Showers and thunderstorms, some severe, are making their way into
our CWA this evening. Scattered thunderstorms will continue
through this evening. TLH and VLD may experience LLWS before the
squall line between 02z and 05z. The main line of storms, some of
which will be severe with strong wind gusts and a few tornadoes,
is expected to arrive at our western terminals between 05-08z. The
squall line will travel east through the overnight and morning
hours and should begin clearing out of the region around 14z with
some lingering showers behind. During the storms, expect IFR cigs
and low vsbys during the heavier rains. Following the rains, the
winds will shift to the northwest due to the frontal passage. The
winds may still be gusting up to 20kts into the afternoon. Cigs
will begin to lift late in the morning and we can expect clear
skies by 12z Thursday.
&&
.MARINE...
Issued at 837 PM EST Wed Dec 14 2022
A strong cold front will move across the coastal waters tonight
into Thursday. Preceding this front, winds will increase ahead of
a fast moving line of severe thunderstorms, which will sweep
across the waters from west to east late this evening into
Thursday morning. These storms will be capable of producing
waterspouts and gusty winds. A Small Craft Advisory is in effect
thru Thursday. In addition, brief gale force wind gusts are
possible mainly west of the Ochlocknee River, well ahead of the
line of severe thunderstorms. Looking ahead, more tranquil
conditions will return on Friday into Saturday. North to northeast
winds will increase to around 20 knots on Sunday and Monday.
&&
.FIRE WEATHER...
Issued at 358 PM EST Wed Dec 14 2022
A cold front will bring storms to the area tonight with a
wetting rain to much of the region. Past this, a cold and dry
continental airmass will fill in which will raise the fire ceiling
and drop RH values to near critical values through the period. No
fire weather concerns are expected at this point in time.
&&
.HYDROLOGY...
Issued at 358 PM EST Wed Dec 14 2022
There is a marginal risk for excessive rainfall tonight into
Thursday morning mainly west of an Albany to Tallahassee line. As
a squall line tracks across the tri-state region during this time
frame, localized rainfall amounts of 1 to perhaps 2 inches are
possible. Given the dry antecedent conditions, main concern is
ponding of water in low-lying/urban areas leading to minor
flooding. Looking ahead, next chance of any meaningful rainfall is
Monday Night into Tuesday Night, the bulk of which looks to
remain south of I-10 attm.
&&
.SPOTTER ACTIVATION STATEMENT...
Spotter activation is requested. Spotters should safely report
severe weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or
tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 60 68 42 64 / 100 50 0 0
Panama City 56 64 45 64 / 100 10 0 0
Dothan 52 61 38 60 / 100 10 0 0
Albany 57 64 39 61 / 100 30 0 0
Valdosta 61 68 40 63 / 90 70 0 0
Cross City 66 73 44 67 / 70 90 0 0
Apalachicola 61 68 45 65 / 100 30 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Thursday night for FLZ108-112-
114-115.
High Surf Advisory until 1 PM EST Thursday for FLZ108-112-114.
GA...None.
AL...None.
GM...Small Craft Advisory until 1 PM EST Thursday for GMZ730-750-752-
755-765-770-772-775.
&&
NEAR TERM...Montgomery/Worster
SHORT TERM...Franck
LONG TERM....Franck
AVIATION...Montgomery
MARINE...Franck
FIRE WEATHER...Worster
HYDROLOGY...FranckIn the hours before
Special weather statement, Dec 14, 3:46 PM EST, 5 hours 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
246 PM CST Wed Dec 14 2022
ALZ068-FLZ009-142115-
Geneva AL-Holmes FL-
246 PM CST Wed Dec 14 2022
...A strong thunderstorm will impact portions of eastern Geneva and
northeastern Holmes Counties through 315 PM CST...
At 246 PM CST, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Geneva, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hartford, Slocomb, Malvern, Esto, Noma, Black, Miller Crossroads,
Fadette, Kellys Crossroads, Bethlehem, High Bluff, Dundee, Bald Hill,
Holland Crossroads, Hendrix Crossroad, Bailey Crossroad, Light, Ards
Crossroads, Smith Crossroads and Noma Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3120 8573 3120 8549 3108 8549 3084 8568
3093 8586
TIME...MOT...LOC 2046Z 209DEG 28KT 3095 8574
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HanerSpecial weather statement, Dec 14, 3:46 PM EST, 5 hours 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
346 PM EST Wed Dec 14 2022
FLZ012>014-112-142130-
Coastal Bay FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-
346 PM EST Wed Dec 14 2022
...A strong thunderstorm will impact portions of eastern Bay and
southwestern Calhoun Counties in the Panhandle of Florida through 430
PM EST/330 PM CST/...
At 346 PM EST/246 PM CST/, Doppler radar was tracking a strong
thunderstorm over Tyndall Air Force Base, or near Callaway, moving
north at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City, Callaway, Springfield, Tyndall Air Force Base, Parker,
Nixon, Bayhead, Allanton, Beacon Beach, Bay Harbor, College Station,
Bayou George, Camp Flowers, Gainer Spring, Bennett, Youngstown,
Cairo, Brannonville, Broad Branch and Millville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3043 8555 3033 8526 3020 8534 3017 8536
3012 8539 2995 8550 3002 8567
TIME...MOT...LOC 2046Z 200DEG 29KT 3005 8556
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
73-YOUNGLocal storm report, Dec 14, 4:57 PM EST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
457 PM EST WED DEC 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM WATER SPOUT 2 SW WEST PANAMA CITY 30.16N 85.83W
12/14/2022 GMZ750 FL BROADCAST MEDIA
MULTIPLE PICTURES AND VIDEOS ON SOCIAL MEDIA
AND IN BROADCAST MEDIA OF A PAIR OF
WATERSPOUTS A COUPLE MILES OFF THE SHORE OF
PANAMA CITY BEACH.
&&
AHSpecial weather statement, Dec 14, 7:45 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
645 PM CST Wed Dec 14 2022
FLZ010-011-150115-
Jackson FL-Washington FL-
645 PM CST Wed Dec 14 2022
...A strong thunderstorm will impact portions of northwestern Jackson
and northeastern Washington Counties through 715 PM CST...
At 645 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles east of Chipley, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marianna, Malone, Cottondale, Greenwood, Alford, Campbellton, Bascom,
Richter Crossroads, Jacob City, Kynesville, Steele City, Cottondale
Airport, Jacobs, Bahoma, Ellaville and Sills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CST for southeastern
Alabama...and the Panhandle of Florida.
&&
LAT...LON 3100 8538 3100 8507 3097 8503 3069 8537
3080 8553
TIME...MOT...LOC 0045Z 222DEG 22KT 3081 8540
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HanerSpecial weather statement, Dec 14, 8:03 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
803 PM EST Wed Dec 14 2022
ALZ069-FLZ011-GAZ142-150130-
Houston AL-Jackson FL-Early GA-
803 PM EST Wed Dec 14 2022
...A strong thunderstorm will impact portions of eastern Houston,
north central Jackson and southwestern Early Counties through 830 PM
EST/730 PM CST/...
At 803 PM EST/703 PM CST/, Doppler radar was tracking a strong
thunderstorm near Cottonwood, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cottonwood, Ashford, Columbia, Malone, Greenwood, Gordon, Jakin,
Bascom, Saffold, Pansey, Crosby, Grangeburg, Howards Mill, Lovetown,
Sealy Springs, Killarney, Chattahoochee SP, Lucy, Farley Nuclear
Plant and Cedar Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 AM EST/100 AM CST/ for
southeastern Alabama...the Panhandle of Florida...and southwestern
Georgia.
&&
LAT...LON 3117 8492 3110 8492 3107 8495 3107 8503
3105 8501 3102 8501 3085 8519 3099 8538
3131 8514 3131 8511
TIME...MOT...LOC 0103Z 220DEG 26KT 3099 8523
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HanerSpecial weather statement, Dec 14, 8:45 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
845 PM EST Wed Dec 14 2022
GAZ142-143-155-150215-
Miller GA-Seminole GA-Early GA-
845 PM EST Wed Dec 14 2022
...A strong thunderstorm will impact portions of western Miller,
southern Early and northwestern Seminole Counties through 915 PM
EST...
At 845 PM EST, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Donalsonville, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Colquitt, Blakely, Centerville, Jakin, Saffold, Howards Mill, Mayhaw,
Cuba, Killarney, Enterprise, Harmony Church Rd/hwy 45, Cedar Springs,
Jeterville and Hentown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 AM EST for southeastern
Alabama...and southwestern Georgia.
&&
LAT...LON 3122 8467 3101 8499 3102 8501 3105 8501
3107 8503 3111 8503 3112 8506 3114 8506
3116 8508 3138 8491
TIME...MOT...LOC 0145Z 219DEG 28KT 3111 8499
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HanerThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Tallahassee Rgnl, FL (KTLH), 00:00Z
1.9 hours before the tornado, 67 km from the path. December 15, 2022.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -15 J/kg
- Surface CAPE
- 135 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
- 0-3 km lapse rate
- 5.6 K/km
The surface observations
Apalachicola Municipal (Asos) (AAF), 36 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 23:55 UTC | 160° 16 kt | 1010.5 | ||||
| 00:00 UTC | 160° 17 kt | 1010.5 | ||||
| 00:03 UTC | 72 | 71 | 160° 15 kt | 22 | 1010.5 | |
| 00:05 UTC | 160° 15 kt | 1010.5 | -RA | |||
| 00:10 UTC | 160° 15 kt | 1010.5 | -RA | |||
| 00:15 UTC | 160° 16 kt | 1010.5 | -RA | |||
| 00:20 UTC | 160° 16 kt | 1010.5 | +RA BR | |||
| 00:25 UTC | 160° 16 kt | 1010.2 | -RA BR | |||
| 00:30 UTC | 160° 16 kt | 1010.5 | -RA BR | |||
| 00:35 UTC | 170° 16 kt | 1010.5 | RA BR | |||
| 00:40 UTC | 150° 11 kt | 1010.5 | +RA BR | |||
| 00:40 UTC | 72 | 72 | 160° 12 kt | 22 | 1010.5 | VCTS +RA BR |
| 00:42 UTC | 72 | 72 | 160° 15 kt | 19 | 1010.5 | VCTS +RA BR |
| 00:45 UTC | 170° 14 kt | 1010.8 | +RA BR | |||
| 00:50 UTC | 190° 11 kt | 1011.2 | +RA BR | |||
| 00:53 UTC | 71 | 71 | 200° 9 kt | 1011.5 | +RA BR | |
| 00:55 UTC | 170° 5 kt | 1011.2 | +RA BR | |||
| 00:56 UTC | 71 | 71 | 4 kt | 1011.2 | VCTS +RA BR | |
| 01:00 UTC | 11 kt | 1010.2 | +RA FG | |||
| 01:05 UTC | 18 kt | 1010.2 | +RA BR | |||
| 01:05 UTC | 69 | 69 | 340° 18 kt | 22 | 1010.2 | VCTS +RA BR |
| 01:10 UTC | 13 kt | 1010.2 | +RA BR | |||
| 01:13 UTC | 69 | 69 | 340° 10 kt | 23 | 1010.8 | +TSRA BR |
| 01:15 UTC | 350° 5 kt | 1010.5 | -RA BR | |||
| 01:16 UTC | 70 | 70 | 4 kt | 1010.5 | -TSRA BR | |
| 01:20 UTC | 190° 10 kt | 1010.5 | ||||
| 01:23 UTC | 72 | 72 | 170° 9 kt | 14 | 1010.5 | TS |
| 01:25 UTC | 170° 11 kt | 1010.5 | ||||
| 01:30 UTC | 170° 13 kt | 1010.5 | ||||
| 01:35 UTC | 72 | 71 | 170° 13 kt | 18 | 1010.5 | VCTS |
| 01:35 UTC | 170° 13 kt | 1010.5 | ||||
| 01:40 UTC | 170° 14 kt | 1010.5 | ||||
| 01:43 UTC | 72 | 71 | 170° 13 kt | 1010.5 | ||
| 01:45 UTC | 170° 14 kt | 1010.5 | ||||
| 01:50 UTC | 170° 16 kt | 1010.5 | ||||
| 01:53 UTC | 72 | 71 | 170° 15 kt | 21 | 1010.5 | |
| 01:55 UTC | 170° 15 kt | 1010.5 | ||||
| 02:00 UTC | 170° 16 kt | 1010.8 | ||||
| 02:05 UTC | 170° 14 kt | 1010.5 | ||||
| 02:10 UTC | 170° 14 kt | 19 | 1010.5 | |||
| 02:15 UTC | 170° 15 kt | 1010.5 | ||||
| 02:20 UTC | 160° 15 kt | 1010.2 | ||||
| 02:25 UTC | 170° 17 kt | 1010.5 | ||||
| 02:30 UTC | 170° 14 kt | 19 | 1010.5 | |||
| 02:35 UTC | 170° 15 kt | 1010.5 | ||||
| 02:40 UTC | 170° 13 kt | 1010.5 | ||||
| 02:45 UTC | 170° 11 kt | 1010.5 | ||||
| 02:50 UTC | 160° 11 kt | 1010.5 | ||||
| 02:53 UTC | 72 | 71 | 160° 12 kt | 1010.2 | ||
| 02:55 UTC | 160° 13 kt | 1010.2 | ||||
| 03:00 UTC | 170° 14 kt | 1010.2 | ||||
| 03:05 UTC | 170° 13 kt | 1010.2 | ||||
| 03:10 UTC | 170° 15 kt | 1010.2 | ||||
| 03:15 UTC | 170° 14 kt | 1009.8 | ||||
| 03:20 UTC | 170° 14 kt | 1009.8 | ||||
| 03:25 UTC | 160° 13 kt | 1009.8 | ||||
| 03:30 UTC | 170° 13 kt | 1010.2 | ||||
| 03:35 UTC | 170° 14 kt | 1010.2 | ||||
| 03:40 UTC | 170° 15 kt | 1010.2 | ||||
| 03:45 UTC | 170° 16 kt | 1010.2 | ||||
| 03:50 UTC | 170° 14 kt | 1009.8 | ||||
| 03:53 UTC | 72 | 71 | 170° 16 kt | 1009.8 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Tallahassee radar (KTLH), 65 km away, was scanning. The volume nearest the touchdown began at 01:52 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 00:54 UTC | TORNADO | 5 Wsw Twin Pole | Liberty, FL | TDS LOCATED IN LIBERTY COUNTY. |
| 01:20 UTC | TSTM WND DMG | 2 E Franklin | Franklin, FL | POWER OUTAGES REPORTED BY UTILITY COMPANY CAUSED BY FALLEN TREES. |
| 01:56 UTC | TORNADO | 5 Nnw Yent Place | Franklin, FL | TDS LOCATED IN FRANKLIN COUNTY. |
| 02:32 UTC | TORNADO | 1 W Sopchoppy | Wakulla, FL | SOCIAL MEDIA USER FROM TWITTER REPORTED TREES DOWN ABOUT ONE MILE WEST OF SOPCHOPPY FL, LOCATION IS ESTIMATED. |
| 02:37 UTC | TORNADO | 2 Nw Sopchoppy | Wakulla, FL | TWO TREES DOWN ON SMITH CREEK RD, REPORTED BY TRAINED STORM SPOTTER. |
| 03:15 UTC | TORNADO | 2 Wnw Bethel | Wakulla, FL | TREES DOWN ON ROAD REPORTED BY EMERGENCY MANAGER. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2022 tornado in FloridaEvery tornado in Florida since 1950Warnings in force in Florida nowThe forecast where you are
The other tornadoes of December 14, 2022
37 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| December 14 | 1:04 AM CST | EF0 | Holmes, MS | 5.9 | 100 | $10,000 | ||
| December 14 | 2:54 AM CST | EF1 | Adams, MS | 5.2 | 300 | $75,000 | ||
| December 14 | 3:24 AM CST | EF1 | Jefferson, MS | 4.5 | 300 | $50,000 | ||
| December 14 | 4:44 AM CST | EF0 | Forrest, MS | 0.2 | 50 | $40,000 | ||
| December 14 | 5:09 AM CST | EF1 | Jones, MS | 4.0 | 50 | $20,000 | ||
| December 14 | 5:14 AM CST | EF0 | Hinds, MS | 0.8 | 70 | $1,000 | ||
| December 14 | 5:48 AM CST | EF1 | Copiah, MS | 6.3 | 150 | $10,000 | ||
| December 14 | 6:02 AM CST | EF1 | Madison, MS | 9.0 | 1,000 | $51,000 | ||
| December 14 | 6:30 AM CST | EF0 | Rankin, MS | 3.8 | 400 | $50,000 | ||
| December 14 | 6:44 AM CST | EF2 | Rankin, MS | 3.6 | 250 | $700,000 | ||
| December 14 | 7:37 AM CST | EF1 | Scott, MS | 5.2 | 400 | $40,000 | ||
| December 14 | 7:58 AM CST | EF1 | Scott, MS | 0.8 | 200 | $50,000 | ||
| December 14 | 7:58 AM CST | EF1 | Jefferson Davis, MS | 6.5 | 250 | $50,000 | ||
| December 14 | 9:25 AM CST | Unrated | Evangeline Parish, LA | 0.0 | 1 | |||
| December 14 | 10:49 AM CST | EF2 | Iberia Parish, LA | 5.2 | 300 | 16 | $500,000 | |
| December 14 | 10:52 AM CST | Unrated | Iberia Parish, LA | 0.2 | 10 | |||
| December 14 | 11:58 AM CST | EF1 | Tangipahoa Parish, LA | 6.8 | 50 | $5,000 | ||
| December 14 | 12:08 PM CST | EF2 | Jasper, MS | 25.0 | 600 | $311,000 | ||
| December 14 | 1:13 PM CST | EF2 | Forrest, MS | 1.9 | 125 | $100,000 | ||
| December 14 | 1:57 PM CST | EF1 | Lauderdale, MS | 8.1 | 300 | $40,000 | ||
| December 14 | 2:19 PM CST | EF2 | Clarke, MS | 19.5 | 1,000 | $300,000 | ||
| December 14 | 2:20 PM CST | EF2 | Saint Charles Parish, LA | 9.8 | 75 | 1 | 8 | $250,000 |
| December 14 | 2:54 PM CST | EF0 | Saint Tammany Parish, LA | 7.7 | 50 | |||
| December 14 | 3:02 PM CST | EF0 | Terrebonne Parish, LA | 1.6 | 50 | $100,000 | ||
| December 14 | 3:17 PM CST | EF1 | Sumter, AL | 4.4 | 225 | |||
| December 14 | 3:28 PM CST | EF1 | Forrest, MS | 3.9 | 50 | $40,000 | ||
| December 14 | 3:49 PM CST | EF2 | Jefferson Parish, LA | 10.6 | 200 | 10 | $150 million | |
| December 14 | 3:56 PM CST | EF0 | Pearl River, MS | 2.0 | 75 | |||
| December 14 | 4:43 PM CST | Unrated | Saint Bernard Parish, LA | 4.0 | 50 | |||
| December 14 | 5:01 PM CST | Unrated | Plaquemines Parish, LA | 7.1 | 50 | |||
| December 14 | 5:40 PM CST | EF2 | Washington, AL | 3.4 | 140 | |||
| December 14 | 5:48 PM CST | EF2 | Choctaw, AL | 2.7 | 120 | |||
| December 14 | 5:52 PM CST | EF1 | Harrison, MS | 2.3 | 100 | |||
| December 14 | 7:54 PM EST | EF0 | Liberty, FL | 3.6 | 25 | |||
| December 14 | 9:29 PM EST | EF1 | Wakulla, FL | 5.7 | 75 | $50,000 | ||
| December 14 | 8:55 PM CST | EF0 | Walton, FL | 1.6 | 25 | |||
| December 14 | 10:14 PM EST | EF0 | Wakulla, FL | 1.5 | 25 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.